My father a 70 year old man, he fractured his femoral neck in last june. He under went a surgical procedure PFN that was successful. He was advised for bed rest for two month ( not to stand on foot , can only sit on bed). Simultaneously he was being treated for PARKINSONS diese. He was advised SYNDOPA PLUS, AMANTREL, ROPARK, CLAVIX AS, ATOKOR . He was good after surgery , but for last 15 days..he is very resistant when it comes for eating & drinking. He is not swallowing anything, we have to forcefully open his mouth & made hin swallow, which it getting a tough task day by day. He is still on the above medicines as per doctor advised. I dont know wat to do?
Please let me know whether he is having any medical complications or he is not swallowing himself ( he is a very stubborn man from very beginning)
That sounds like it could potentially be dysphagia (I am aware of this condition as I have it in advanced form) which is physical difficulty swallowing that can occur in Parkinson's and have other neurological or physical causes. However only a doctor would understand this in full. In the meantime take care and work with him so he can be able to eat and swallow food as to avoid a choking hazard. Its doubtful this is an emotional reaction but likely is a physical concern but it would be something to discuss with his doctor as soon as possible. There are also clinically specific tests to diagnose dysphagia if his doctor believes they are warranted. A sense of resistance can occur in elderly people if they have dementia and this is generally not emotional as well but is potentially treatable. It might be worthwhile to have him be referred to a gerontologist to follow up on this concern.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.